Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 260, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 19, 2000, 4:35 PM EDT for Suwannee County, Florida. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 19, 2000, 4:35 PM EDT (20:35 UTC)
- Expired
- Aug 19, 2000, 5:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Suwannee County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 4:45 PM EDT | Thunderstorm Wind | Live Oak, FL | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1194 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 192036 SVRJAX FLC121-192100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 435 PM EDT SAT AUG 19 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SUWANNEE COUNTY IN NORTHERN FLORIDA * UNTIL 500 PM EDT * AT 435 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF WELLBORN...OR ABOUT 10 MILES SOUTHEAST OF LIVE OAK...MOVING EAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 500 PM EDT... HOUSTON AND MCALPIN... VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF sTHE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. $$ MOBBS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 1:40 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 19, 1:40 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 140 PM EDT SAT AUG 19 2000 CURRENT...SATELLITE...SURFACE ANALYSIS...AND RADAR DATA SHOWED THAT SEVERAL WEAK WAVES HAD DEVELOPED ALONG THE FRONT WHICH EXTENDED ACROSS SOUTHERN ALABAMA AND SOUTHERN GEORGIA. THIS COMBINED WITH AN UPPER RIDGE WHICH HAD ITS AXIS ACROSS NORTHERN FLORIDA...HAD SLOWED THE MOVEMENT OF THE FRONT. THE RIDGE AXIS ALSO ACTED TO INHIBIT THE CONVECTIVE ACTIVITY ACROSS THE NORTHEASTERN FLORIDA/SOUTHEASTERN FLORIDA AREA. THE MODELS ARE IN GOOD AGREEMENT AND AGREE THAT THE CONVECTIVE ACTIVITY SHOULD BEGIN TO PICKUP ACROSS THE AREA LATER THIS AFTERNOON AND TONIGHT AS THE RIDGE AXIS WEAKENS AND THE FRONT RESUMES ITS SOUTHWARDS PUSH. MODEL SOUNDINGS SHOW AN INCREASE IN PW. TO AROUND 2.0 INCHES LATER THIS AFTERNOON AND TONIGHT...AND WITH A LOW LEVEL EAST TO SOUTHEAST FLOW BEHIND THE FRONT...THEY KEEP PWS. IN THE 1.75 TO 2.0 INCH RANGE THROUGH MONDAY. FAN AND FWC POPS SO WILL USE A COMBINATION FOR THIS PACKAGE. WILL GENERALLY GO WITH CHANCE POPS TONIGHT THROUGH MONDAY. WILL STRESS THUNDERSTORMS TONIGHT WITH FRONT IN THE AREA...AND GO MORE WITH SHOWERS WITH EASTERLY FLOW ACROSS THE AREA SUNDAY THROUGH MONDAY. WITH EASTERLY FLOW EXPECTED...WILL SHAVE A FEW DEGREES OF THE MAX TEMPERATURES AND GO WITH HIGHS NEAR 90 INLAND AND IN THE MID AND UPPER 80S COASTAL SUNDAY. PRELIM AMG 75/91/70/87 3454 SSI 76/H84/74/83 3554 JAX 76/91/74/89 3554 GNV 73/91/72/89 3535 33 .JAX.. .FL...NONE. .GA...NONE. SCOTT
In the hours before
Special weather statement, Aug 19, 11:39 AM EDT, 4 hours 56 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-210000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL NOON EDT SAT AUG 19 2000 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... ...HEAT INDICES NEAR 105 DEGREES THIS AFTERNOON... A COLD FRONT ACROSS CENTRAL GEORGIA WILL MOVE INTO SOUTHEAST GEORGIA THIS EVENING AND NORTHEAST FLORIDA SUNDAY MORNING. THE AIRMASS TO THE SOUTH OF THE FRONT IS VERY UNSTABLE. SCATTERED THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP AND MOVE SOUTHEAST THIS AFTERNOON. A FEW OF THESE STORMS MAY BECOME BRIEFLY SEVERE WITH WITH DAMAGING WINDS AND HAIL POSSIBLE. ALL STORMS WILL BE CAPABLE OF DEADLY FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL OF 2 INCHES. AN UPPER LEVEL DISTURBANCE WILL ALSO BE MOVING SOUTHEAST INTO EXTREME SOUTHEAST GEORGIA AND AND NORTHEAST FLORIDA THIS AFTERNOON AND EVENING. AS A RESULT...THE SHOWERS AND THUNDERSTORMS MAY LINGER OVERNITE. TEMPERATURES ARE EXPECTED TO REACH THE MID 90S ACROSS MOST AREAS OF NORTHEAST FLORIDA AND EXTREME SOUTHEAST GEORGIA THIS AFTERNOON. WITH THE HUMIDITY COMBINED...IT WILL FEEL MORE LIKE 105 DEGREES. IF ENGAGED IN OUTDOOR ACTIVITIES BE PREPARED FOR THE HOT CONDITIONS AND REMAIN ALERT FOR THE SIGNS OF HEAT STRESS. DUE TO THE POSSIBILITY OF SEVERE WEATHER...STORM SPOTTERS SHOULD BE ALERT FOR POSSIBLE ACTIVATION THIS AFTER"NOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PETERSON
Special weather statement, Aug 19, 11:41 AM EDT, 4 hours 54 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-192100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL NOON EDT SAT AUG 19 2000 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... ...HEAT INDICES NEAR 105 DEGREES THIS AFTERNOON... A COLD FRONT ACROSS CENTRAL GEORGIA WILL MOVE INTO SOUTHEAST GEORGIA THIS EVENING AND NORTHEAST FLORIDA SUNDAY MORNING. THE AIRMASS TO THE SOUTH OF THE FRONT IS VERY UNSTABLE. SCATTERED THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP AND MOVE SOUTHEAST THIS AFTERNOON. A FEW OF THESE STORMS MAY BECOME BRIEFLY SEVERE WITH WITH DAMAGING WINDS AND HAIL POSSIBLE. ALL STORMS WILL BE CAPABLE OF DEADLY FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL OF 2 INCHES. AN UPPER LEVEL DISTURBANCE WILL ALSO BE MOVING SOUTHEAST INTO EXTREME SOUTHEAST GEORGIA AND AND NORTHEAST FLORIDA THIS AFTERNOON AND EVENING. AS A RESULT...THE SHOWERS AND THUNDERSTORMS MAY LINGER OVERNITE. TEMPERATURES ARE EXPECTED TO REACH THE MID 90S ACROSS MOST AREAS OF NORTHEAST FLORIDA AND EXTREME SOUTHEAST GEORGIA THIS AFTERNOON. WITH THE HUMIDITY COMBINED...IT WILL FEEL MORE LIKE 105 DEGREES. IF ENGAGED IN OUTDOOR ACTIVITIES BE PREPARED FOR THE HOT CONDITIONS AND REMAIN ALERT FOR THE SIGNS OF HEAT STRESS. DUE TO THE POSSIBILITY OF SEVERE WEATHER...STORM SPOTTERS SHOULD BE ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PETERSON
Special weather statement, Aug 19, 11:46 AM EDT, 4 hours 49 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-192100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL NOON EDT SAT AUG 19 2000 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... ...HEAT INDICES NEAR 105 DEGREES THIS AFTERNOON... A COLD FRONT ACROSS CENTRAL GEORGIA WILL MOVE INTO SOUTHEAST GEORGIA THIS EVENING AND NORTHEAST FLORIDA SUNDAY MORNING. THE AIRMASS TO THE SOUTH OF THE FRONT IS VERY UNSTABLE. SCATTERED THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP AND MOVE SOUTHEAST THIS AFTERNOON. A FEW OF THESE STORMS MAY BECOME BRIEFLY SEVERE WITH WITH DAMAGING WINDS AND HAIL POSSIBLE. ALL STORMS WILL BE CAPABLE OF DEADLY FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL OF 2 INCHES. AN UPPER LEVEL DISTURBANCE WILL ALSO BE MOVING SOUTHEAST INTO EXTREME SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THIS AFTERNOON AND EVENING. AS A RESULT...THE SHOWERS AND THUNDERSTORMS MAY LINGER OVERNITE. TEMPERATURES ARE EXPECTED TO REACH THE MID 90S ACROSS MOST AREAS OF NORTHEAST FLORIDA AND EXTREME SOUTHEAST GEORGIA THIS AFTERNOON. WITH THE HUMIDITY COMBINED...IT WILL FEEL MORE LIKE 105 DEGREES. IF ENGAGED IN OUTDOOR ACTIVITIES BE PREPARED FOR THE HOT CONDITIONS AND REMAIN ALERT FOR THE SIGNS OF HEAT STRESS. DUE TO THE POSSIBILITY OF SEVERE WEATHER...STORM SPOTTERS SHOULD BE ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 5:37 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia | 38 min |
| Aug 19, 6:15 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 45 min |
| Aug 19, 7:31 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.